Logo Logo
Help
Contact
Switch Language to German
Gürkov, Robert ORCID: 0000-0002-4195-149X; Manzari, Leonardo; Bloedow, Alexander; Wenzel, Angela; Pavlovic, Dusan; Luis, Leonal (2018): Amiodarone-associated bilateral vestibulopathy. In: European Archives of Oto-Rhino-Laryngology, Vol. 275, No. 3: pp. 823-825
Full text not available from 'Open Access LMU'.

Abstract

Bilateral vestibulopathy (BVP) is a debilitating disorder characterized by the hypofunction of both vestibular end organs or nerves. The most frequent identifiable causes of BVP are ototoxic drug effects, infectious and autoimmune disorders. The majority of cases, however, remain idiopathic. Medical records of patients diagnosed with idiopathic BVP were examined in five dizziness clinics. We identified 126 patients with "idiopathic" BVP. Out of these, 15 patients had a history of Amiodarone treatment before the diagnosis of BVP, resulting in a 12% prevalence. The present report supports the hypothesis that Amiodarone can cause BVP. Vestibular examination in patients taking Amiodarone and suffering from balance-related symptoms are recommended, to recognize this adverse effect as early as possible and allow for an informed judgement on a potential dose reduction or withdrawal for recovery of the vestibular function.